MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VERSA-DIAL 42X18X46 HUM HEAD; EXTREMITY IMPLANT

ZIMMER BIOMET, INC. VERSA-DIAL 42X18X46 HUM HEAD; EXTREMITY IMPLANT
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Cyst(s) (1800); Failure of Implant (1924); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Osteolysis (2377); Subluxation (4525); Metal Related Pathology (4530)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: catalog #: pt-113950, pt hybrid glen post regenerex, lot # 819030, catalog #: 113609, comp primary stem 9mm micro, lot # 597750, catalog #: 113952, sm hybrid glenoid base 4mm, lot # 241510, catalog #: 118001, versa-dial/comp ti std taper, lot # 076870.H3: the customer has not indicated whether the product will be returned to zimmer biomet for investigation or not.Once this information is obtained a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-04041, 0001825034-2021-00899, 0001825034-2023-01293 h3 other text : unknown if product will be returned.
 
Event or Problem Description
It was reported that an initial left total shoulder arthroplasty was performed approximately 3 years ago.Subsequently, the patient reported to her surgeon that she had been doing fine until she reached down to grab something and felt a pain in her left shoulder.Follow up radiology confirmed fracture of the central screw with subsequent loosening and osteolysis from debris generation.The patient reports she has since had pain, difficulty with activities of daily living, and limited range of motion.The patient was revised to a reverse total shoulder approximately a year and a half ago due to glenoid implant fracture.During the revision, evidence of metallosis and wear were found as well as cystic defects and significant scar tissue.All components were removed and replaced with unknown product except for specifying implantation of a biomet base plate.No further information is available at this time and the study is now complete.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Proposed annex g code: mechanical (g04) - head.The reported event is confirmed through medical records and mmi review.Review of the available records identified the following: fractured glenoid component (porous metal glenoid post).Revision to reverse total shoulder involving both humeral and glenoid components completed, all study components removed.There was a lot of scarring and obliteration of the tissue planes from the previous surgery.There was metallosis with dark staining of all the soft tissues and synovium from metal-on metal wear.The glenoid component polyethylene face was loose.There was a cystic reaction around the inferior glenoid with a lot of blackened metal wear debris, the joint was meticulously debrided of this.She did have a cystic contained defect from the previous peg holes as well as a large cystic reaction of the inferior glenoid that measured 1.5cm.New definitive components were implanted and excellent stability was achieved.Patient to recovery in good condition with no intra-op complications noted.Review of the radiographs found the following: suspected loosening, and mild osteopenia, glenoid implant appears fractured as well as humeral implant appears larger than expected for patients anatomy.Device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VERSA-DIAL 42X18X46 HUM HEAD
Common Device Name
EXTREMITY IMPLANT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17081281
Report Number0001825034-2023-01294
Device Sequence Number6273745
Product Code HSD
UDI-Device Identifier00880304212206
UDI-Public(01)00880304212206(17)261218(10)437230
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K060716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number113032
Device Lot Number437230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight43 KG
Patient EthnicityNon Hispanic
Patient RaceWhite